Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes metallic taste in the mouth after a tooth extraction?

Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13520 Questions

default
Posted on Thu, 10 May 2018 in Dental Health
Question: Had my wisdom teeth removed 10 days ago, no more pain, and im not on medication. Im tasting something coming from the extraction sites, it tastes like what id inagine pus to taste like, bitter and a little metallic, kind of like blood but theres no blood in my mouth. Again, i have no other symptoms, just this strange taste, and im worried maybe its an absess or something.
doctor
Answered by Dr. Honey Arora 20 minutes later
Brief Answer:
Looks like Infection .

Detailed Answer:
Hi..
Thanks for the query..

It looks like there is Infection at the extraction site..
If there is no pain or any other symptoms then you need not to worry..
You should do warm saline gargles and antiseptic mouthwash gargles..
Do not let food particles accumulate in that area..
If the symptoms improve continue doing the same..
If the symptoms worsen or does not improve consult a Dentist and get evaluated..

Please let me know for more queries..

Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Honey Arora 2 hours later
Ok, i still have aoxicillin left, and I think I will use it unless you advise otherwise. m
doctor
Answered by Dr. Honey Arora 8 hours later
Brief Answer:
Yes, you can take Amoxicillin.

Detailed Answer:
Hi..
Yes, you can take Amoxicillin, it can help in resolving infection..
Also follow other remedies as advised above..

Hope this helps..

Regards..
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Amoxicillin

doctor1 MD

I have an ear infection. I was seen on Thursday (Doctor never checked ear, nurse did) and given 10 days of amoxicillin. It is Sunday and I still cannot hear out of it properly. My care sheet says that if I did not feel better in a couple days I should go back in. I m uninsured and would love to avoid this, but health does come first. Should I head back into the hospital?

doctor1 MD

I am a 58 year old woman. 159cm tall. 84kgs. have had hoarse voice for 5 weeks. 5 weeks ago was prescribed Augmentin and cough medicine. Sore throat, Bronchitis, cough. No mucous from the nose. Completed antibiotics. didn t feel any better. Was given a second course and cortisone. Different antibiotic and different cough medicine. Completed the course. Symptoms no better. Have developed thick mucous from my nose and coughing up thick phlegm. Voice still hoarse. Again visited the doctor. Given more cortisone and a Butaflam inhaler. Finished the cortisone and still using the inhaler 3 times a day. I m still breathless, have hoarse voice and am blowing out thick mucous and coughing up thick phlegm.

doctor1 MD

i have suffered with telogem effluviam which is hair shedding. i believe that it's been through stress related issues. the stress has decreased and the hair is starting to grow back. however i now have a tooth infection and have been prescribed anitbiotics amoxicillin and co-codomaol pain relief. i am natrually concerned that these drugs plus the infection might cause further hair loss. can you please put my mind at rest. maybe i am being over anxious because this has been a very traumatic time for me.

doctor1 MD

for the last five days I have had a dry cough which has caused a lot of strain on my stomach I still have the cough but the pain (strain) is in both my left and right sides it some times takes my breath but not to the extent that it worrys me, a Dr at local centre has given me 7day course of Amoxicillin capsules which I started taking today, As the pain in my sides is aggrevated by the cough and it really is painful when I cough I thought the Dr would have given some cough mixture to ease it but he told me the cough will clear its self, which do s not help me when I am in so much pain when the coughing starts. I am type2 diabetic and it is not easy to buy over the counter any cough mixture which would be safe to take. what can I do to ease this pain

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the lumps and its painful when I sit Have attached pic.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?